Tresiba vs Lantus: Which Insulin Causes Weight Gain?
Understanding Tresiba and Lantus
Tresiba and Lantus are both long-acting insulin medications prescribed to people with type 1 and type 2 diabetes. Tresiba is a brand name for insulin degludec, while Lantus is a brand name for insulin glargine. Both of these medications are made of synthetic versions of human insulin and are injected into the body to help regulate blood sugar levels.
Weight Gain With Tresiba and Lantus
Weight gain is a possible side effect of using either Tresiba or Lantus. In a study of patients with type 1 diabetes, researchers found that those taking Tresiba were more likely to gain weight than those taking Lantus. The average weight gain among Tresiba users was 1.2 kg, while the average weight gain among Lantus users was 0.7 kg. However, it is important to note that this weight gain was not considered clinically significant.
The Role of Glucose Levels in Weight Gain
Although Tresiba and Lantus can both cause weight gain, it is important to note that the amount of weight gained is usually related to the amount of glucose in the blood. People with higher glucose levels are more likely to gain weight, regardless of the type of insulin they are taking. Therefore, it is important to work with your doctor to make sure you are taking the right dose of insulin and to keep your glucose levels under control.
Managing Weight Gain With Tresiba and Lantus
If you are taking Tresiba or Lantus and are experiencing weight gain, there are several things you can do to help manage it. First, talk to your doctor about making changes to your insulin dosage. You should also make sure you are eating a healthy diet and getting regular exercise. Finally, consider joining a support group or talking to a nutritionist or other health professional who can help you make lifestyle changes that may help reduce weight gain.
Tresiba and Lantus are both long-acting insulin medications that are commonly used to treat type 1 and type 2 diabetes. While both medications can cause weight gain, it is important to note that the amount of weight gained is usually related to the amount of glucose in the blood. If you are concerned about weight gain from Tresiba or Lantus, talk to your doctor about making changes to your insulin dosage and consider making lifestyle changes to help manage it.